Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dsrfgsertwe

IS IT POSSIBLE FOR YAZ/BCPs TO *CAUSE* ACNE?!?!?!

Recommended Posts

So, just now I was wondering what could have caused my cystic acne. A lot of people from my dad's family have had to deal with it, including my dad, but i figured that something besides genetics must have helped the fact that I was fine all my life and then it got so bad so fast, and why my sister has it, but not as bad. before i had a few zits here and there at a time, nothing any other kid that age doesn't have to deal with. then, i literally woke up one day with 15 cysts on one cheek and 11 on the other. and, as i was wondering this, i went to the kitchen to take my yaz, like i do every night. and then it was like DING DING DING!!!!!! "hey, wasn't your bad breakout a few weeks after you started taking yaz? and couldn't they be related because you didn't start or end anything else weird around that time?" i tried looking on google but most of the stuff was about how it helps with acne. one was someone asking if it can cause acne and they didn't really get a straight answer.

i had to start taking the pill because i couldn't leave the house for two days when my period started because my cramps were that bad and irregular. but now i'd rather not take bcps at all because if it did cause my acne it managed to completely disfigure my face. my cheeks and chin are literally covered with scars and i'd rather be in pain a few days out of the month than have things get worse.

also, i'm using finacea and clindamycin, and my skin had cleared up, but i only have a few pink pills left and now i can feel breakouts coming up again. and my acne always got worse around my period besides the fact that i was on the pill, which only convinces me more.

EDIT: if it helps i've been taking yaz for almost two years now

Share this post


Link to post
Share on other sites

Hmmmm, I don't know what to tell you. I was just about to say that the cystic acne could be a result of a reaction to the spiro found in Yaz (which I am currently finding out is very common in the first few months of use) until I read that you've been on it for 2 years.

I personally hate BCP. I was on ortho-tri-lo for a long time and hated what it did to my body. I was just like you. I liked the idea that it could help with my breakouts, but I went on it because I had debilitating periods. My cycles were (and still are) very irregular. I would keel over in pain from cramps. Throw-up from the pain. However, as I mentioned, I did not like BCP and I went off of it and dealt with it.

I am now trying spiro (50mg) and I am getting bad cystic breakouts. I will stick to it for 3 months to see if there is any change, but it sounds like it may actually be doing the adverse of what you want it to be doing. Sorry, I am not more help, but you may want to try some oral antibiotics to help with the cystic acne and keep the inflammation down.

Share this post


Link to post
Share on other sites

Acne can be a really sensitive thing hormonally, and it's more than possible that your body just doesn't like yaz. When it comes to hormones, it really is a crap-shoot to see what works.

Share this post


Link to post
Share on other sites

I had cystic pimples before Yasmin but I had a lot more when I started taking yasmin. I hated it so I only stayed on it for six months

Share this post


Link to post
Share on other sites

The key with BC is that you can't give up after just one type. Almost every woman I know had a bad reaction to at least one type of BCP but they were eventually able to find one that worked for them. I've personally had one that made me break out at the beginning of each pack and another that made me have daily migraines and depression. I'd suggest trying at least one or two other types to see if they will help your acne at all.

Share this post


Link to post
Share on other sites
Why did you keep taking? Just curious.

My mother wanted me to stay on Yaz because it helps with depression, and it has. And I NEED to take a birth control pill because I had really bad periods. I would miss two or three days of class a month. I'd just be sitting in my bed crying, only getting up to go to the bathroom. If I got it in public(which could happen at any time because I was irregular), I'd turn white and start shaking from the pain, not even being able to walk anymore. People I didn't even know would ask if I was okay. Kids at my school who I'd never seen before would offer to help me get to the nurse. I literally couldn't function.

Share this post


Link to post
Share on other sites
Why did you keep taking? Just curious.

My mother wanted me to stay on Yaz because it helps with depression, and it has. And I NEED to take a birth control pill because I had really bad periods. I would miss two or three days of class a month. I'd just be sitting in my bed crying, only getting up to go to the bathroom. If I got it in public(which could happen at any time because I was irregular), I'd turn white and start shaking from the pain, not even being able to walk anymore. People I didn't even know would ask if I was okay. Kids at my school who I'd never seen before would offer to help me get to the nurse. I literally couldn't function.

Have you tried skipping your period with BCPs yet? It seems like you could be a good candidate if you get really depressed. I wouldn't recommend the types advertised for skipping periods because the progesterone is horrible for acne and it seems like every girl who tries them has no success. However, many people have success on other pills or the ring. Since I have a heavier period to start with, I was told I would need a higher dose pill for it to work.

Share this post


Link to post
Share on other sites
Have you tried skipping your period with BCPs yet? It seems like you could be a good candidate if you get really depressed. I wouldn't recommend the types advertised for skipping periods because the progesterone is horrible for acne and it seems like every girl who tries them has no success. However, many people have success on other pills or the ring. Since I have a heavier period to start with, I was told I would need a higher dose pill for it to work.

Do you mean taking a pill like Seasonique? Or is there a special kind of therapy where you don't take blank pills when you normally would?

Share this post


Link to post
Share on other sites

You can do it with any monophasic pill (one where all 21 active pills contain identical hormones). Just skip the placebos and move directly onto the next pack. It's safe to take up to 3 packs this way. It doesn't have to be Seasonale(sp?), that's just marketing. Don't take Seasonale, it's one of the worst pills for acne.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×